MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD SINGLE USE ASPIRATION NEEDLE

AOMORI OLYMPUS CO., LTD SINGLE USE ASPIRATION NEEDLE
Model Number NA-201SX-4022
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/13/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported during a therapeutic endobronchial ultrasound-guided transbronchial needle aspiration (ebus-tbna) procedure, when they were hitting lymph nodes that time , needle from distal tip broke and the ebus scope was withdrawn.The intended procedure was completed using a similar device.There was no patient harm or adverse event reported due to the event.No user injury reported.
 
Additional Manufacturer Narrative
Initial reporter name and address: (b)(6).The subject device has not yet been received for evaluation, however, photo of the broken device was provided.Supplemental report(s) will be submitted should any relevant new information is available and or received.Investigation is ongoing.This report will be supplemented accordingly following investigation.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on response/updates received from follow up regarding the event reported.Communication with the customer via service business center (sbc) india , the following information were conveyed: the distal tip was broken and they successfully withdrew the ebus scope, but complaint nowhere mentions about any broken parts that needs retrieval and therefore device used to retrieve broken piece is not applicable.Patient is doing well, no clinical signs/symptoms.No further information was provided.Investigation is ongoing.This report will be supplemented accordingly following investigation.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.Correction to h4, information was inadvertently not included on the initial medwatch.The subject device was not returned by the user facility.However, the reported phenomenon of the device was confirmed by photos provided by the facility.The photographs confirmed the needle tube was not retracted even when the needle slider was retracted.The needle tube was detached from the needle tube fixing part of the suction port.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Although a definitive root cause cannot be identified, the following scenario likely caused the event: 1.The endoscope was excessively angulated.This increased sliding resistance of the needle and resistance was felt during use.2.An attempt was made to retract the needle by pulling the slider forcefully.This added a force beyond the resistance strength.As a result, the needle was detached.This following information is included in the instructions for use (ifu): ¿·do not round the insertion part smaller than 15 cm in diameter.The aspiration biopsy needle may break.·do not insert the aspiration biopsy needle while the endoscope is angled.Damage to the endoscope or aspiration biopsy needle may result.·do not forcefully insert the aspiration biopsy needle into the endoscope.It may suddenly protrude from the tip of the endoscope, resulting in perforation, major bleeding, mucous membrane damage, or damage to the endoscope or aspiration biopsy needle.Also, if the resistance is large and insertion is difficult.¿ olympus will continue to monitor the performance of this device.

Brand Name
SINGLE USE ASPIRATION NEEDLE
Common Device Name
SINGLE USE ASPIRATION NEEDLE
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer Contact
masaharu hirose
2-248-1 okkonoki
kuroishi-shi, aomori 036-0-357
JA   036-0357
426422891
MDR Report Key15578324
Report Number9614641-2022-00447
Device Sequence Number12587836
Product Code FCG
UDI-Device Identifier04953170180958
UDI-Public04953170180958
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K050503
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberNA-201SX-4022
Device Lot Number21K
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/13/2022
Supplement Date Received by Manufacturer02/24/2023
04/28/2023
Initial Report FDA Received Date10/11/2022
Supplement Report FDA Received Date03/24/2023
05/23/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EBUS SCOPE
Patient SexUnknown